MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable as the lens was not fully implanted.If explanted, give date: not applicable as the lens was not fully implanted and therefore not explanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) did not fold in the cartridge as it was going into the patient's eye.Reportedly, the incision was enlarged to remove the lens from the anterior chamber.No suture was used and no vitrectomy was performed.Another lens was implanted without difficulties.The patient status was reported as stable.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 06/20/2017.Device returned to manufacturer? yes.Device evaluation: the preloaded delivery system (model pcb00v) was returned at the manufacturing site for evaluation.The plunger was observed in advanced position and the cartridge correctly engaged into lower body of the pcb00v device.Visual inspection showed no viscoelastic residue in the device.Only a part of the lens haptic was found inside the device; another part of the lens haptic was observed outside of the device.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6645924
Report Number2648035-2017-01077
Device Sequence Number1122979
Product Code HQL
UDI-Device Identifier05050474558083
UDI-Public(01)05050474558083(17)190716
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/16/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer06/21/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date07/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;